Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 24, 2012, 5:40 PM CDT for 4 counties in Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 5:40 PM CDT (22:40 UTC)
- Expired
- May 24, 2012, 6:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Colfax County, NE, Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -551 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
387 WUUS53 KOAX 242240 SVROAX NEC037-119-141-167-242315- /O.NEW.KOAX.SV.W.0144.120524T2240Z-120524T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 540 PM CDT THU MAY 24 2012 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN COLFAX COUNTY IN NORTHEAST NEBRASKA... EXTREME SOUTHEASTERN MADISON COUNTY IN NORTHEAST NEBRASKA... EXTREME NORTHEASTERN PLATTE COUNTY IN NORTHEAST NEBRASKA... EXTREME SOUTH CENTRAL STANTON COUNTY IN NORTHEAST NEBRASKA... * UNTIL 615 PM CDT * AT 536 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINDSAY...OR 21 MILES SOUTHWEST OF NORFOLK...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CLARKSON...LEIGH AND CRESTON. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 140. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4181 9765 4180 9708 4165 9707 4171 9766 TIME...MOT...LOC 2236Z 269DEG 25KT 4175 9760 WIND...HAIL 60MPH 1.00IN $$ DEE
4 follow-up statements
646 WWUS53 KOAX 242245 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 545 PM CDT THU MAY 24 2012 NEC037-119-141-167-242315- /O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/ COLFAX NE-PLATTE NE-MADISON NE-STANTON NE- 545 PM CDT THU MAY 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE... EXTREME SOUTHEASTERN MADISON AND EXTREME SOUTH CENTRAL STANTON COUNTIES... AT 543 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF LINDSAY... OR 22 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CLARKSON...LEIGH AND CRESTON. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 4178 9759 4180 9708 4165 9707 4170 9757 TIME...MOT...LOC 2243Z 269DEG 27KT 4173 9755 WIND...HAIL 60MPH 1.00IN $$ DEE
670 WWUS53 KOAX 242252 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 552 PM CDT THU MAY 24 2012 NEC037-119-141-167-242315- /O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/ COLFAX NE-PLATTE NE-MADISON NE-STANTON NE- 552 PM CDT THU MAY 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE... EXTREME SOUTHEASTERN MADISON AND EXTREME SOUTH CENTRAL STANTON COUNTIES... AT 550 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTON...OR 21 MILES NORTH OF COLUMBUS...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CLARKSON...LEIGH AND CRESTON. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. && LAT...LON 4178 9746 4180 9708 4165 9707 4169 9750 TIME...MOT...LOC 2250Z 269DEG 27KT 4173 9747 WIND...HAIL 60MPH 1.00IN $$ DEE
238
WWUS53 KOAX 242303
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
603 PM CDT THU MAY 24 2012
NEC119-242325-
/O.CAN.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
MADISON NE-
603 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
MADISON COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
4165 9707 4171 9745
TIME...MOT...LOC 2300Z 269DEG 25KT 4173 9740
$$
NEC037-141-167-242315-
/O.CON.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-STANTON NE-
603 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
CDT FOR NORTHWESTERN COLFAX...EXTREME NORTHEASTERN PLATTE AND
EXTREME SOUTH CENTRAL STANTON COUNTIES...
AT 557 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRESTON...OR 20
MILES NORTH OF COLUMBUS...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CLARKSON...LEIGH AND CRESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING ALSO REMAINS IN EFFECT FOR PART OF THE AREA
UNTIL 630 PM. PEOPLE NEAR AND EAST OF CRESTON SHOULD TAKE COVER
NOW IN A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS...AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS
A BATHROOM OR CLOSET.
&&
LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
4165 9707 4171 9745
TIME...MOT...LOC 2257Z 269DEG 25KT 4173 9740
WIND...HAIL 60MPH 1.00IN
$$
CHERMOK611
WWUS53 KOAX 242319
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
619 PM CDT THU MAY 24 2012
NEC037-167-141-242325-
/O.EXP.KOAX.SV.W.0144.000000T0000Z-120524T2315Z/
COLFAX NE-PLATTE NE-STANTON NE-
619 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLFAX...
EXTREME NORTHEASTERN PLATTE AND EXTREME SOUTH CENTRAL STANTON
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER PEA SIZE HAIL AND WIND GUSTS TO 35 MPH ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 4175 9741 4175 9737 4177 9737 4180 9708
4165 9707 4171 9745
TIME...MOT...LOC 2318Z 269DEG 25KT 4173 9740
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 24, 3:15 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT THU MAY 24 2012 .DISCUSSION... TONIGHT...AFTERNOON SATELLITE IMAGERY SHOWED SEMI-COMPACT CIRCULATION CENTER MOVING ALONG NCNTRL NEBR/SRN SD BORDER DRIVING SMALL CONVECTIVE CLUSTERS INTO SAND HILLS AS OF 19Z. SHORT RANGE HIGH RESOLUTION MODEL KEPT ACTIVITY GOING THROUGH EARLY EVENING AND PUSHES IT TOWARD AND E OF MO RIVER BEFORE WEAKENING. ALTHOUGH ACTIVITY COULD WEAKEN BY OR SHORTLY AFTER 00Z...DID INCLUDE SOME MENTION NRN 2/3RDS THROUGH MID EVENING. AFTER THAT WOULD EXPECT SOME DECREASE IN CLOUDINESS REST OF THE NIGHT AND A BLEND OF COOLER NAM MILDER GFS WAS USED FOR MIN TEMPS. IF SKIES WOULD CLEAR SUBSTANTIALLY...SOME FOG COULD FORM. NONE WAS MENTIONED JUST YET HOWEVER. FOR FRIDAY AND FRIDAY NIGHT. COMBINATION OF EJECTING WEAKER ENERGY TOWARD GREAT LAKES AND STRONGER UPPER ENERGY DIGGING DOWN WEST COAST WILL BE INCREASING UPPER HEIGHTS ACROSS PLAINS. QUESTION THEN BECOMES WILL FORCING FROM RESULTING WARM ADVECTION BE ABLE TO OVERCOME INCREASING CAPPING FROM BUILDING RIDGE WITH RESPECT TO CONVECTION COVERAGE AND STRENGTH. ALSO WITH LOWER LEVEL COOL TRAPPED BELOW THIS INCREASING INSTABILITY/WARMTH ALOFT...HOW QUICKLY OR HOW MUCH WILL TEMPERATURES RECOVER IN COOL ENERLY FLOW. THINK TEMPERATURES WILL BE A STRUGGLE TO REACH WARMER MAV OUTSIDE OF FAR SOUTHERN ZONES...BUT FEEL MET MAY HAVE OVER- CORRECTED. THUS MADE LITTLE CHANGES FROM PRIOR FORECAST...CLOSE TO A GFS/NAM MOS BLEND MOST AREAS. ALSO FEEL ELEVATED INSTABILITY MAY OVERSPREAD AREA A LITTLE FASTER THAN CAP WILL. THUS REINTRODUCED SMALL POPS FAR SW LATE TONIGHT AND INCREASED THEM S TO N ON FRIDAY. SREF SUGGESTS SOME SEVERE RISK EXISTS FRIDAY INTO FRIDAY EVENING...MAINLY HAIL. WILL LEAN MORE TOWARD 12Z GFS/ECMWF FOR SATURDAY WITH WARM FRONT LIFTING NORTH ACROSS MUCH OF IF NOT ALL OF THE FORECAST AREA. 12Z NAM WAS A LITTLE DISCONCERTING AS IT DEVELOPED A WEAK SURFACE WAVE INTO SERN NEBRASKA RESTRICTING MIXING ACROSS PART OF THE NWRN ZONES AND KEEPING SURFACE TEMPS IN 70S. THUS IT APPEARS NOT A TOTAL LOCK FOR WARMING EVERYWHERE AT THIS POINT. MADE LITTLE CHANGES IN KEEPING SOME SMALL POPS IN SATURDAY AND SATURDAY NIGHT...ESPECIALLY NORTH...BUT COULD SEE PRECIP CHANCE BEING REMOVED IN FUTURE FORECASTS UNTIL STRONGER TROUGH AND APPROACHING FRONT PUSH TOWARD ERN NEBR SUNDAY AFTERNOON. DECENT THUNDERSTORM CHANCES IN ORDER THEN SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH AN INCREASED SEVERE RISK. STILL LOOKS LIKE ANY ACTIVITY SHOULD PUSH EAST OF THE REGION MEMORIAL DAY WITH A DECENT DAY SHAPING UP. RATHER UNSETTLED FLOW THEN TOWARD MIDWEEK/THU WITH TIMING AND TEMPERATURE ISSUES LEADING TO A LOW CONFIDENCE MODEL BLEND FORECAST AT THIS JUNCTURE. CHERMOK && .AVIATION... 18Z TAFS FOR KOFK...KLNK AND KOMA. WILL CONTINUE TO MONITOR CLUSTER OF SHOWERS AND THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA ASSOCIATED WITH THE MID LEVEL WAVE MOVING ACROSS NEBRASKA. OTHERWISE...THE COLD FRONT IS TO THE SOUTH OF THE TAF SITES WITH NORTHWEST FLOW AT 10 TO 15KT THIS AFTERNOON AND VFR CIGS WITH AREAS OF MVFR CIGS. ZAPOTOCNY && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 24, 4:35 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT THU MAY 24 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 435 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY. SCATTERED TO ISOLATED THUNDERSTORM WILL BE MOVING EAST ACROSS THE AREA THROUGH THE EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS WILL ALSO BE POSSIBLE ON FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO MONDAY...THEN AGAIN FROM TUESDAY INTO THURSDAY. SEVERE STORMS WILL BE POSSIBLE SUNDAY INTO SUNDAY NIGHT. LARGE HAIL AND DAMAGING WINDS SHOULD BE THE MAIN HAZARDS. THERE ARE SOME INDICATIONS THAT THE INGREDIENTS FOR AN OUTBREAK OF SEVERE STORMS WILL COME TOGETHER SUNDAY AFTERNOON AND SUNDAY NIGHT. HOLIDAY WEEKEND PLANS COULD BE ADVERSELY IMPACTED BY SEVERE STORMS SO LISTEN FOR UPDATED OUTLOOKS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MILLER
In the hours before
Special weather statement, May 24, 4:42 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
442 PM CDT THU MAY 24 2012
NEZ016-017-030-031-042-242230-
BOONE NE-ANTELOPE NE-PIERCE NE-MADISON NE-PLATTE NE-
442 PM CDT THU MAY 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOONE...SOUTHEASTERN ANTELOPE...
SOUTHEASTERN PIERCE...MADISON AND NORTHWESTERN PLATTE COUNTIES
UNTIL 530 PM CDT...
AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM ELGIN TO 6 MILES EAST OF SPALDING...OR ALONG A LINE EXTENDING
FROM 34 MILES WEST OF NORFOLK TO 46 MILES EAST OF BURWELL...AND
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORFOLK...ALBION...BATTLE CREEK...NEWMAN GROVE...ELGIN...
PETERSBURG...HADAR...MEADOW GROVE...LINDSAY...TILDEN AND PRIMROSE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 275 BETWEEN MILE MARKERS 50 AND 74.
HIGHWAY 81 BETWEEN MILE MARKERS 157 AND 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 4171 9829 4203 9809 4219 9737 4212 9737
4165 9765 4161 9829
TIME...MOT...LOC 2138Z 257DEG 29KT 4197 9808 4168 9825
DEESpecial weather statement, May 24, 5:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 526 PM CDT THU MAY 24 2012 NEZ031-032-042-043-242315- STANTON NE-COLFAX NE-MADISON NE-PLATTE NE- 526 PM CDT THU MAY 24 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STANTON...NORTHERN COLFAX... MADISON AND NORTH CENTRAL PLATTE COUNTIES UNTIL 615 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEWMAN GROVE...OR 23 MILES SOUTHWEST OF NORFOLK...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MADISON...NEWMAN GROVE...CLARKSON...LEIGH...LINDSAY...CRESTON... HUMPHREY AND CORNLEA. THIS INCLUDES HIGHWAY 81 BETWEEN MILE MARKERS 133 AND 146. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4193 9702 4166 9701 4169 9781 4187 9781 TIME...MOT...LOC 2225Z 268DEG 34KT 4178 9772 DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:06 PM CDT | Tornado Warning | OAX | Butler, Seward | 13 min |
| May 23, 7:12 PM CDT | Tornado Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 7:13 PM CDT | Special Weather Statement | OAX | Dodge | 47 min |
| May 23, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 44 min |
| May 23, 7:35 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 40 min |
| May 23, 7:51 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders, Washington | 39 min |
| May 23, 8:24 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 36 min |
| May 23, 8:30 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 30 min |
| May 23, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 33 min |
| May 23, 8:47 PM CDT | Special Weather Statement | OAX | Knox | 28 min |
| May 23, 8:56 PM CDT | Special Weather Statement | OAX | Saunders | 34 min |
| May 23, 8:58 PM CDT | Special Weather Statement | OAX | Lancaster | 47 min |
| May 23, 9:13 PM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 47 min |
| May 23, 9:21 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 39 min |
| May 23, 9:35 PM CDT | Special Weather Statement | OAX | Antelope, Cedar, Knox, Pierce | 55 min |
| May 23, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce | 32 min |
| May 23, 9:57 PM CDT | Special Weather Statement | OAX | Sarpy | 33 min |
| May 23, 10:23 PM CDT | Special Weather Statement | OAX | Antelope, Boone, Madison, Pierce, Platte | 67 min |
| May 23, 10:42 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Colfax, Madison, Platte, Stanton | 48 min |
| May 23, 11:38 PM CDT | Special Weather Statement | OAX | Colfax, Cuming | 67 min |
| May 24, 12:19 AM CDT | Special Weather Statement | OAX | Boone | 116 min |
| May 24, 12:50 AM CDT | Special Weather Statement | OAX | Madison, Platte, Stanton | 25 min |
| May 24, 1:02 AM CDT | Areal Flood Advisory | OAX | Boone, Platte | 3 hr |
| May 24, 1:35 AM CDT | Special Weather Statement | OAX | Butler, Colfax, Platte | 55 min |
| May 24, 2:02 AM CDT | Areal Flood Advisory | OAX | Cuming, Thurston | 3 hr |
| May 24, 3:23 AM CDT | Areal Flood Advisory | OAX | Antelope, Boone, Cedar, Knox, Pierce | 4 hr |
| May 24, 4:42 PM CDT | Special Weather Statement | OAX | Boone, Madison | 48 min |
| May 24, 5:26 PM CDT | Special Weather Statement | OAX | Stanton | 49 min |
| May 24, 5:55 PM CDT | Tornado Warning | OAX | Colfax, Platte | 22 min |
| May 24, 6:23 PM CDT | Special Weather Statement | OAX | Dodge | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.